MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE CARTESIA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION VERCISE CARTESIA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-2202-30
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Communication or Transmission Problem (2896); Migration (4003)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced lead migration of the left brain lead wherein it was no longer at target position.The patient was experiencing difficulty walking, running and a progression of dystonia symptoms.The patient underwent a revision procedure where the left-brain lead was replaced.The physician decided to replace the right brain lead as well to achieve better therapeutic results.During the procedure monopolar electrocautery was performed.Communication between the remote control and the implantable pulse generator (ipg) failed.After multiple attempts to communicate with the ipg, the surgeon decided to replace the ipg due to suspected damage from electrocautery.The patient was doing well post-operatively.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-linear leads, upn: m365db2202300, model: db-2202-30, serial: (b)(6), batch: 7080434.Product family: dbs-ipg-r-mri, upn: m365db12160, model: db-1216, serial: (b)(6), batch: 561379.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned ipg db-1216 serial number (b)(6) revealed communication could not be established with a known good remote control or clinician programmer.Therefore, the data logs could not be retrieved or analyzed, and no functional testing could be performed.The ipg was then cut open, and internal electrical measurements revealed excessive sleep current and low resistance of a node where high resistance was expected, which confirms that the application-specific integrated circuit asic chip is damaged.This damage is typically caused by the ipg exposure to electrocautery.A product labeling review was conducted.This review determined that the procedure of electrocautery may turn stimulation off or may cause permanent damage to the stimulator.If this type of procedure is required by medical necessity, the procedure should be performed as far from the implanted components as possible.The returned lead db-2202-30 serial number (b)(6) was analyzed and visual inspection revealed that the lead was cleanly cut into two pieces approximately 11 cm from the proximal end of the lead and the distal portion of the lead was not returned.The clean-cut damage is a result of a typical explant procedure, and it is not considered a failure.Electrical test could not be performed due the cut lead body.No other anomalies were identified on the returned portion of the lead.A labeling review was conducted.This review determined that loss of adequate stimulation, gait difficulty, trouble walking, falls and weakness, muscle spasms, shaking, restlessness, or problems with movement are a known risk with the use of deep brain stimulation.The lead db-2202-30 serial number 7080471 was not returned for analysis.Therefore, analysis could not be completed in our laboratory.

Brand Name
VERCISE CARTESIA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key19415634
Report Number3006630150-2024-03450
Device Sequence Number20974277
Product Code NHL
UDI-Device Identifier08714729905271
UDI-Public08714729905271
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/01/2025
Device Model NumberDB-2202-30
Device Catalogue NumberDB-2202-30
Device Lot Number7080471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexFemale